Thunderstorm Wind, Kenton
- When
- August 2, 2:06 PM EST to 2:08 PM EST
- Where
- Kenton County, 1.28 mi WNW of Ricedale
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.940, -84.590
A tree was downed.
Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours in a warm and humid airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 2, 12:18 PM EST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 118 PM EDT Fri Aug 2 2024 .SYNOPSIS... A mid level low pressure system will rotate east across the Great Lakes and Ohio Valley into Saturday, bringing chances for showers and thunderstorms. Drier weather will move into the area Saturday night into Sunday as weak high pressure builds south into the region. The high will continue to extend across the Ohio Valley on Monday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Shower and thunderstorm coverage is expected to continue increasing during the mid/late afternoon hours as an upper level trough moves into the area and diurnal instability builds. Forecast soundings show skinny CAPE profiles and weak shear in place. These parameters suggest updraft strength and storm organization should be limited. Thus, only a marginal risk for severe weather exists with isolated microbursts being the main threat. An isolated flood risk could develop if storms end up training or moving slow given the weak steering currents and high PWATs in place. Winds increase out of the west later this afternoon. Westerly winds, mostly cloudy skies, and precipitation help keep highs limited to the lower/middle 80s. Shower and storm coverage should diminish this evening with the loss of diurnal instability. PWATs and low level moisture content remain high under the trough tonight. Abundant moisture and weak flow are likely to support low stratus formation that could result in some pockets of visibility reductions late. Forecast lows are in the upper 60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... The aforementioned upper level trough will still be progressing eastward through the Ohio Valley on Saturday morning into the first part of the afternoon. Anomalously high PWATs and some instability is expected to linger behind the trough axis into the afternoon which should support a few showers and thunderstorms along and southeast of I-71. Overall coverage may not end up being that significant with conditions becoming less favorable as the day goes on. Forecast highs on Saturday are cooler (middle 80s) due to northerly flow. Any lingering showers and storms end during the evening hours will loss of moisture and instability when the trough moves away from the area. Saturday night is expected to be dry with clearing skies and light northerly winds. If conditions end up becoming calm, there could be visibility reductions by the early morning hours with low level saturation appearing fairly likely. Forecast lows drop into the middle 60s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The wet/active pattern for the Ohio Valley will come to an end on Sunday as an H5 trough ejects east of our CWA. Surface high pressure will build in from the southwest, keeping us in a return flow pattern. Thus, conditions will continue to remain seasonably warm and humid, with highs reaching the upper 80s to lower 90s with dewpoints hovering around 70. Surface high pressure will remain positioned to our south on Monday and the start of Tuesday, keeping the same air mass over the ILN fa. Given the subsidence with the surface high and weak H5 ridging, precip is not currently expected at this time. However, will have to see how CAMs handle this environment and whether or not they want to pop some diurnal showers/storms. As we progress through Tuesday, a southward moving cold front will gradually sink into our fa. This could aid in spawning some showers/storms, particularly late Tuesday into Tuesday night. Coverage does not look overly impressive right now based on latest guidance. PoPs appear to diminish by Wednesday and leave us with a cooler than normal pattern given the H5 trough that propagates over the Ohio Valley. The other feature to monitor during the mid-to-late week timeframe is the track of a tropical system. There is growing indication that a tropical system will ride up the eastern CONUS, but it is unclear if it will be more inland or ride the Atlantic coast. The track of this system will certainly influence our forecast to some capacity, but will have to monitor trends on the evolution of this system. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Shower and thunderstorm coverage is expected to continue increasing into the afternoon hours as an upper level trough moves into the area and diurnal instability increases. This has been reflected in the TAFs with peak storm coverage occurring between 1800-0000z. Outside of showers and storms, MVFR ceilings may scatter to VFR as diurnal mixing continues into the afternoon and evening. After 0000z, showers and storms are expected to diminish in coverage eventually giving way to IFR ceilings overnight. IFR ceilings are then expected to start to scatter towards MVFR and eventually VFR ceilings by Saturday afternoon. Visibility reductions likely accompany the lower ceilings late tonight. There is a chance for isolated showers and storms near I-70 Saturday afternoon. Westerly winds are expected to develop this afternoon before veering to the northwest and weakening overnight. Northerly winds increase to 5-10 knots after 1500z Saturday. OUTLOOK... MVFR/IFR ceiling and visibilities possible Sunday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Campbell/Hickman NEAR TERM...Campbell SHORT TERM...Campbell LONG TERM...Clark AVIATION...Campbell
Hazardous Weather Outlook National Weather Service Wilmington OH 947 AM EDT Fri Aug 2 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031400- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 947 AM EDT Fri Aug 2 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to increase in coverage this afternoon. Showers and thunderstorms will continue into the evening hours before diminishing in coverage overnight. Gusty winds will be the primary hazard with perhaps an isolated severe thunderstorm producing damaging winds. In addition, thunderstorms may produce heavy rainfall, resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Cincinnati radar (KILN), 85 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was downed.
A large tree limb was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2024Every state in 2024This day in weather historyWarnings in Kentucky, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191981, 1191983.